Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Weird side effects, can anyone reassure me?

(18 Posts)
Greensleeves Sat 08-May-10 12:53:42

I keep experiencing sudden bouts of intense dizziness - it's a weird, tingly feeling and my body goes completely heavy and limp, while the mental sensation is a bit like tripping (don't ask me how I know blush [chequered past emoticon])

when I close my eyes and relax during one of these periods, the sensation becomes very intense very quickly and I am seeing moving fractals and intricate patterns - again, hard to explain

in one way it feels good, because I suffer with persistent painful muscle tension/cracky neck/shoulders and these odd dizzy spells relax those muscles as nothing else can

but on the other hand I am starting to worry that I have got a brain tumour or incipient parkinsons or something - I've never heard anyone describe anything quite like it and I don't know whether it is a normal side effect of the drugs or whether it is something sinister

I am on 75mg amytriptyline (for anxiety attacks), 6omg citalopram (for clinical depression) and 10mg ramipril (for hypertension)

does anyone know anything?

moaningminniewhingesagain Sat 08-May-10 12:56:11

Are any of the meds new? Or been recently changed/dose increased?

They could cause dizziness but unlikely to suddenly do so if you were fine with them before?

Would also wonder whether you are having spells of low blood pressure - do you take the ramipril at bedtime?

DidEinsteinsMum Sat 08-May-10 12:57:42

i get this with migraines. Recommend you get checked. I had to have a ct scan to check it was only migraines. get thee checked.

Greensleeves Sat 08-May-10 12:57:45

dosage of amytriptyline and citalopram has gone up a bit recently because the anxiety and depression were starting to creep back

do you think it could be something terrible then?

It won't be low blood pressure, the ramipril only just controls my hypertension, it's still higher than it should be

Greensleeves Sat 08-May-10 13:04:12

bump

moaningminniewhingesagain Sat 08-May-10 13:17:38

I think it is much more likely to just be going a bit spinney from your medication (rather than anything scary), but I would speak to the GP about it or get the practice nurse to check your BP at least.

Some people take ramipril at night so if it does drop the blood pressure, it does it when you are lying down and safely asleep IYKWIM

Greensleeves Sat 08-May-10 13:26:52

I take them all at night, it makes me groggy in the morning but I'm usually OK by the time I get to work

Greensleeves Sat 08-May-10 13:39:55

.

Greensleeves Sat 08-May-10 13:54:25

final bump in case anyone else has experience to share with me

xkatyx Sat 08-May-10 17:06:06

yep im only on 20mg citalopram and i went up a little and had all the above i used to feel so weird at night, reduced the dose and was fine

Greensleeves Sat 08-May-10 22:24:02

thanks xkaty

I am a bit rattled by this actually, it seems to be getting more frequent and I have felt "weird" (sedated, almost) virtually all day today

mindymoo38 Sun 09-May-10 00:35:51

my anxiety makes me have those symptoms. also when i went up a dose of my sertaline i had this to.

iv had it today coz my health anxiety has been bad lately

Greensleeves Sun 09-May-10 15:10:40

thanks mindy

I have the plethora of strange neurological symptoms/dizziness/horrible stroke-mimicking effects with my anxiety too, but this feels different, like being on far too much gas and air

scarysad

thumbwitch Sun 09-May-10 15:18:20

dunno about the side-effect aspect of it but I certainly get similar symptoms whenever my neck is out of whack. I used to describe it as the world slipping sideways, although it wasn't always sideways - or as though my head had suddenly become a bubble. None of which makes any sense unless you have experienced it yourself.

I had mine fixed by an osteopath - the neck alignment and muscular tension are important factors in this for me, and since you mention you have neck tension, that might be a factor for you as well.

Worth looking into - I hated it as I sometimes used to walk into walls, or experience intense dizziness while crossing roads (always need to clutch onto something because it does feel like you're falling, even though you're not). When I was younger, I used to get it suddenly when I was sitting, it would feel like I suddenly "fell" backwards, even though I hadn't physically moved. Horrible.

If any of that sounds familiar to you, Greeny, go find an osteopath (or chiropractor) and see if it helps.

Auntiestablishment Sat 15-Oct-11 20:06:29

I hope you feel better by now. I am on ramipril and dizziness is not an uncommon side-effect - gets better as body gets used to it. Annoying, though.

OhYouBadBadGhostie Sat 15-Oct-11 20:12:02

might be the amitriptyline? I've gone onto this for my arthritis pain and get very weird buzzing dizzy attacks like my mind is fizzing and the world is slipping sideways. In a bizzare way if I wasnt scared of falling over it would be almost pleasant confused

Mandy2003 Sat 15-Oct-11 20:55:45

Citalopram gave me terrible hallucinations, in fact all antidepressants did. Felt like Ghostie really.

shitmagnet Sat 15-Oct-11 23:50:27

Message withdrawn at poster's request.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now